Alert archive / California / Wind Advisories in 2010
Wind Advisory 41, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 20, 2010, 3:17 PM PST for Siskiyou County, California. It took effect at Dec 21, 2010, 7:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2010, 3:17 PM PST (23:17 UTC)
- In effect from
- Dec 21, 2010, 7:00 AM PST
- Expired
- Dec 21, 2010, 7:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 11.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WWUS76 KMFR 202317 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 317 PM PST MON DEC 20 2010 ...GUSTY WINDS EXPECTED IN THE SHASTA VALLEY TUESDAY... .SOUTH WINDS WILL REACH ADVISORY LEVELS IN THE SHASTA VALLEY TUESDAY. CAZ081-211200- /O.NEW.KMFR.WI.Y.0041.101221T1800Z-101222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 317 PM PST MON DEC 20 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * TIMING: LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS 40 TO 50 MPH ARE EXPECTED. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
3 follow-up statements
074 WWUS76 KMFR 211151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST TUE DEC 21 2010 CAZ081-212330- /O.EXT.KMFR.WI.Y.0041.101221T1500Z-101222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 351 AM PST TUE DEC 21 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 7 PM PST THIS EVENING. * TIMING: WINDS WILL INCREASE THIS MORNING INTO THIS AFTERNOON THEN REMAIN STRONG INTO THE EVENING HOURS. * WINDS: SOUTH WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
894 WWUS76 KMFR 212247 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 247 PM PST TUE DEC 21 2010 CAZ081-220300- /O.CON.KMFR.WI.Y.0041.000000T0000Z-101222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 247 PM PST TUE DEC 21 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * TIMING: GUSTY SOUTH WINDS WILL CONTINUE THROUGH EARLY THIS EVENING. * WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH WILL CONTINUE INTO THE EARLY EVENING. * IMPACTS: THESE WINDS ARE EXPECTED ACROSS THE ENTIRE SHASTA VALLEY...THOUGH THEY ARE LIKELY TO CONTINUE TO BE STRONGEST IN MONTAGUE AREA. INTERSTATE 5...AND HIGHWAYS 97...82...AND 99 WILL BE AFFECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LUTZ
385 WWUS76 KMFR 220301 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 701 PM PST TUE DEC 21 2010 CAZ081-220415- /O.EXP.KMFR.WI.Y.0041.000000T0000Z-101222T0300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 701 PM PST TUE DEC 21 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTH WINDS WILL CONTINUE TO DECREASE OVERNIGHT. $$ SVEN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 20, 9:15 AM PST, 6 hours 2 minutes earlier.
Area forecast discussion, Dec 20, 9:15 AM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 AM PST MON DEC 20 2010
.DISCUSSION...
NO UPDATE WILL MADE TO THE FORECAST THIS MORNING...THOUGH SOME
DECISIONS WILL NEED TO BE MADE REGARDING GOING WINTER WEATHER
HEADLINES.
OVER THE LAST 24 HOURS IMPRESSIVE PRECIPITATION AMOUNTS HAVE BEEN
OCCURRING IN THE ILLINOIS VALLEY AND THROUGHOUT MUCH OF JOSEPHINE
COUNTY...WITH WATER AMOUNTS BETWEEN 1 AND 3 INCHES IN 24 HOURS.
SNOWFALL AMOUNTS BELOW 2000 FEET HAVE BEEN REPORTED TO BE A SLUSHY
INCH TO 5 INCHES...WITH PRECIPITATION CHANGING TYPE OFTEN THROUGH
THE PERIOD. IMAGINE THAT...ABOVE 2000 FEET SNOW AMOUNTS ARE LIKELY
TO BE 10 INCHES OR MORE IN THAT AREA.
A BURST OF SNOWFALL MOVING ACROSS THE EAST SIDE YESTERDAY RESULTED
IN A QUICK 2 TO 6 INCHES IN MANY AREAS. MEANWHILE...THE SKI AREAS
PICKED UP A WHOPPING 15 TO 20 INCHES IN 24 HOURS WITH 3 DAY TOTALS
NOW OVER TWO FEET.
FOR TODAY SHOWERS WILL AGAIN OCCUR WITH THUNDERSTORMS ALONG AND
NEAR THE COAST. TEMPERATURES THROUGH THE ATMOSPHERE ARE PRETTY
STAGNANT SO EXPECT SNOW LEVELS TO STAY THE SAME IN SOME AREAS AND
RISE 500 TO 1000 FEET IN OTHER AREAS. WITH EXCEPTION OF WESTERN
SISKIYOU COUNTY AND CURRY AND POSSIBLY SOUTHWEST JOSEPHINE
COUNTY PRECIPITATION WILL MOSTLY COME TO AN END BY THIS EVENING.
THIS WILL SET UP A BREAK IN THE WEATHER THAT WILL GENERALLY BE
FAVORABLE FOR TRAVELING FROM TUESDAY THROUGH THURSDAY...THOUGH A
STORM SYSTEM MAY BRING SOME MINIMAL IMPACTS...MAINLY NEAR MOUNT
SHASTA CITY...ON WEDNESDAY. LUTZ
&&
.AVIATION...
SHOWERS AND SNOW SHOWERS WILL CONTINUE TODAY...WITH AREAS OF MVFR
CEILINGS AND MOUNTAIN OBSCURATIONS THROUGH THIS AFTERNOON...MAINLY
WEST OF THE CASCADES. IN HEAVIER SHOWERS AND ISOLATED THUNDERSTORMS
IN WESTERN SISKIYOU COUNTY...JOSEPHINE COUNTY...AND CURRY COUNTY
IFR WILL OCCUR IN RAIN AND SNOW AT TIMES. ISOLATED THUNDERSTORMS
ARE EXPECTED ALONG THE COAST THROUGH THIS AFTERNOON...SOME WITH
SMALL HAIL. A FEW SHOWERS WILL LINGER THIS EVENING WITH PATCHY VALLEY
FOG DEVELOPING AND CONTINUING INTO TUESDAY MORNING. LUTZ/WEYGAND
&&
.PREV DISCUSSION... /ISSUED 415 AM PST MON DEC 20 2010/
DISCUSSION...THE WEATHER PATTERN FOR OUR REGION FOR THE NEXT 7 DAYS
SEPARATES INTO 4 EPISODES.
EPISODE ONE BEGAN ON SATURDAY AND WILL FINALLY COME TO A CLOSE
TODAY. THE WEATHER CONDITIONS HAVE BEEN DRIVEN BY A SERIES OF
DISTURBANCES ROTATING INLAND AROUND THE UPPER LEVEL LOW NOW
CENTERED OFFSHORE FROM WASHINGTON. THE SHOWERS OVERNIGHT WILL
CONTINUE THIS MORNING THEN BEGIN TO TAPER OFF THIS AFTERNOON WHILE A
SLIGHT CHANCE OF THUNDERSTORMS CONTINUES OVER THE COASTAL WATERS
AND NEAR THE COAST AS THE LOW MOVES NORTH. JOSEPHINE COUNTY AND FAR
WESTERN SISKIYOU COUNTY HAVE BEEN THE FOCUS OF THE GREATEST
PRECIPITATION AMOUNTS IN OUR REGION OVER THE WEEKEND...AND THAT
WILL CONTINUE TO BE THE CASE TODAY. A SECONDARY/LESS INTENSE FOCUS
WILL BE ON THE REMAINDER OF AREAS WEST OF THE CASCADES. THUS...THE
WINTER STORM WARNING REMAINS IN EFFECT FOR MUCH OF SISKIYOU COUNTY
THROUGH THIS AFTERNOON AND HAS BEEN EXTENDED THROUGH THIS
AFTERNOON FOR JOSEPHINE COUNTY. ALSO...THE WINTER WEATHER ADVISORY
WILL CONTINUE THROUGH THIS AFTERNOON FOR THE SISKIYOU MOUNTAINS
AND THE WINTER WEATHER ADVISORY FOR THE REMAINDER OF THE SOUTHWEST
OREGON INLAND VALLEYS AND FOOTHILLS HAS BEEN EXTENDED THROUGH THIS
MORNING. SNOW LEVELS WILL INCREASE SLIGHTLY DURING THE DAY...THUS
THE MOST WIDESPREAD IMPACT FROM THE SHOWERS WILL BE EARLY THIS
MORNING THROUGH THE MORNING COMMUTE. SNOW LEVELS ARE MAINLY 2500
TO 3000 FEET THIS MORNING BUT ARE 1500 TO 2000 FEET IN JOSEPHINE
COUNTY AND THE APPLEGATE AND NORTHERN SAMS VALLEY AREAS OF JACKSON COUNTY.
THE LOW WILL MOVE NORTH OF VANCOUVER ISLAND TONIGHT WHILE THE NEXT
CLOSED LOW PRESENTLY NEAR 45N 139W MOVES SOUTHEAST TO NEAR 40N 130W.
THE MODELS ARE ALL LESS PROGRESSIVE WITH THIS TROUGH THAN THEY
INDICATED IN THEIR RUNS 24 HOURS AGO AND TRACK IT NORTHEASTWARD
TUESDAY INTO WEDNESDAY. THE LOW IS EXPECTED TO MOVE INLAND ACROSS
NORTHWEST WASHINGTON ON WEDNESDAY. EARLIER RUNS HAD WEAKER
UPSTREAM RIDGING AND TOOK THE TROUGH SQUARELY INTO THE PACIFIC
NORTHWEST. THE RESULT IS A DECREASE IN THE PROBABILITY OF
PRECIPITATION AND EXPECTED PRECIPITATION AMOUNTS...ESPECIALLY EAST
OF THE CASCADES FROM TUESDAY THROUGH WEDNESDAY NIGHT.
ALSO...SLIGHTLY HIGHER SNOW LEVELS TO AROUND 3500 FEET.
EPISODE 3 COVERS THURSDAY THROUGH FRIDAY AND THE FORECAST
INDICATED BY THE GFS AND ECMWF HAS BEEN MORE CONSISTENT THAN THE
PRECEDING PERIOD. HIGH PRESSURE OFFSHORE FROM SOUTHERN CALIFORNIA
ON WEDNESDAY NIGHT IS EXPECTED TO BUILD ACROSS THE GREAT BASIN TO
THE ROCKIES. MEANTIME THE NEXT LARGE UPPER TROUGH WILL MOVE SOUTH
FROM THE GULF OF ALASKA. THE PATTERN OVER THE WESTERN STATES WILL
BECOME MORE HIGHLY AMPLIFIED WHILE A STRONG COLD FRONT APPROACHES THE
PACIFIC NORTHWEST COAST. THE MAIN UNCERTAINTY FOR THIS PERIOD OF
TIME IS JUST HOW FAR EAST THE FRONT WILL BE ABLE TO ADVANCE.
RECENT SOLUTIONS HAVE VARIED FROM KEEPING IT OFFSHORE THROUGHOUT
THE PERIOD TO LINGERING THE FRONT ALONG THE IMMEDIATE COAST. THIS
DOES LEAD TO SUFFICIENT CONFIDENCE TO REDUCE THE PROBABILITY OF
PRECIPITATION EAST OF THE COAST RANGE.
EPISODE 4 COVERS LATE CHRISTMAS EVE THROUGH THE HOLIDAY WEEKEND.
CONFIDENCE IS VERY LOW IN THE FORECAST AT THIS JUNCTURE BUT THERE
IS THE POTENTIAL FOR STORMY WEATHER INTO EARLY NEXT WEEK.
CONDITIONS COULD RESEMBLE THOSE FROM THIS WEEKEND WITH SNOW LEVELS
LOW ENOUGH...3500 TO 4000 FEET...TO IMPACT THE MAJOR PASSES.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING ABOVE 2000
FEET FOR ORZ023-025-026.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 1500
FEET FOR ORZ024.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
ORZ028.
CA...WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON ABOVE 2500
FEET FOR CAZ080.
WINTER STORM WARNING UNTIL 4 PM PST THIS AFTERNOON FOR
CAZ082-083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370-376.
GALE WARNING FROM 10 PM THIS EVENING TO 9 AM PST TUESDAY FOR
PZZ350-356.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR PZZ350-356.
GALE WARNING FROM 10 PM THIS EVENING TO 4 PM PST TUESDAY FOR
PZZ370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST WEDNESDAY FOR PZZ370-376.
LUTZ/WEYGANDHazardous weather outlook, Dec 20, 4:46 AM PST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 446 AM PST MON DEC 20 2010 CAZ080-ORZ024-201800- WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 446 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST TODAY ABOVE 2500 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-083-201800- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 446 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 4 PM PST TODAY. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-025-026-201800- CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS- JACKSON COUNTY- 446 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 10 AM PST TODAY ABOVE 2000 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ028-201800- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 446 AM PST MON DEC 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 4 PM PST TODAY ABOVE 4500 FEET. SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 20, 11:59 AM PST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1159 AM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HEAVY SNOW 2 SW MOUNT SHASTA 41.30N 122.34W
12/20/2010 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
8 INCHES OF NEW SNOW SINCE LAST NIGHT. BEGINNING TIME OF
SNOWFALL IS UNKNOWN. CURRENT TEMPERATURE 34.3F AND IT IS
STILL SNOWING. TREES APPEAR TO BE HOLDING UP WELL DESPITE
THE WET SNOW. LILACS ARE BENDING PRETTY SIGNIFCANTLY.
&&
LUTZLocal storm report, Dec 20, 12:56 PM PST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1256 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
20-HOUR TOTAL. STILL SNOWING MODERATELY.
&&
SPILDELocal storm report, Dec 20, 12:57 PM PST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM SNOW 4 W MERLIN 42.52N 123.50W
12/20/2010 M3.8 INCH JOSEPHINE OR TRAINED SPOTTER
3.75 INCHES SNOW DEPTH. ABOUT 2 INCHES ACCUMULATION PAST
24 HOURS.
&&
KEENELocal storm report, Dec 20, 1:01 PM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
12/20/2010 M1.60 INCH CURRY OR TRAINED SPOTTER
1.6 INCHES RAINFALL PAST 24 HOURS.
&&
KEENELocal storm report, Dec 20, 1:36 PM PST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
136 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM SNOW SSE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M7.5 INCH SISKIYOU CA TRAINED SPOTTER
24 HR...2.5 SINCE 730 AM PST
&&
SVENLocal storm report, Dec 20, 1:39 PM PST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
139 PM PST MON DEC 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HEAVY RAIN 5 SE CAVE JUNCTION 42.11N 123.58W
12/18/2010 M1.24 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 330 PM PST.
0452 PM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
12/18/2010 M1.86 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING 5PM SATURDAY.
0839 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/18/2010 M2.02 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE MIDNIGHT.
0907 PM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
12/18/2010 M1.10 INCH COOS OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING 9PM.
1114 PM HEAVY SNOW SSW SILVER LAKE 43.13N 121.05W
12/18/2010 M2.0 INCH LAKE OR TRAINED SPOTTER
9PM-11PM TOTAL.
0326 AM SNOW 11 NE GRANTS PASS 42.54N 123.15W
12/19/2010 M1.0 INCH JACKSON OR TRAINED SPOTTER
BEGAN SNOWING ABOUT AN HOUR AGO...SNOWING HEAVILY AT
TIMES. TEMPERATURE 35 DEGREES. ELEVATION 1200.
0458 AM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
12/19/2010 M1.90 INCH JOSEPHINE OR TRAINED SPOTTER
TOTAL SINCE YESTERDAY WITH RAIN AND SNOW OCCURRING
OVERNIGHT. CURRENTLY SNOWING HEAVILY AND IS A WET SNOW
WITH TREE BRANCHES BENDING. SNOW IS JUST BEGINNING TO
COVER THE GROUND. ELEVATION 1200 FEET. FROM FRIDAY NIGHT
INTO SATURDAY...AN ADDITIONAL 1.50 INCHES FELL.
0655 AM HEAVY SNOW 11 NE GRANTS PASS 42.54N 123.15W
12/19/2010 M2.5 INCH JACKSON OR TRAINED SPOTTER
OVERNIGHT TOTAL
0655 AM HEAVY RAIN 11 NE GRANTS PASS 42.54N 123.15W
12/19/2010 M1.47 INCH JACKSON OR TRAINED SPOTTER
24 HRS
0709 AM SNOW 1 SSW OBRIEN 42.06N 123.71W
12/19/2010 M1.0 INCH JOSEPHINE OR TRAINED SPOTTER
A HEAVY WET SNOW COVERING THE GROUND AND WEIGHING TREE
BRANCHES DOWN. ELEVATION 1550 FEET.
0709 AM HEAVY RAIN 4 NNW GRANTS PASS 42.50N 123.34W
12/19/2010 M1.63 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL. ABOUT A HALF INCH OF SNOW COVERS THE
GROUND CURRENTLY.
0832 AM SNOW N TENNANT 41.58N 121.91W
12/19/2010 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
SINCE MORNING
0832 AM SNOW SW DORRIS 41.96N 121.92W
12/19/2010 M3.5 INCH SISKIYOU CA TRAINED SPOTTER
SINCE MORNING
0832 AM SNOW 5 NNE SELMA 42.34N 123.57W
12/19/2010 M3.0 INCH JOSEPHINE OR TRAINED SPOTTER
2.47 PRECIP
1022 AM HEAVY SNOW SSW SILVER LAKE 43.13N 121.05W
12/19/2010 M4.0 INCH LAKE OR TRAINED SPOTTER
12 HOUR AMOUNT SINCE 11 PM PST. STILL SNOWING HARD.
1200 PM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
12/19/2010 M1.60 INCH CURRY OR TRAINED SPOTTER
24 HOUR AMOUNT ENDING AT NOON PST. LIGHTNING AND PEA SIZE
HAIL ALSO FELL WITHIN THE LAST HOUR.
1200 PM TSTM WND GST 4 SE HARBOR 42.00N 124.20W
12/19/2010 E50.00 MPH CURRY OR TRAINED SPOTTER
TREES THRASHING ABOUT VIOLENTLY.
1204 PM HEAVY SNOW E LOOKOUT 41.21N 121.15W
12/19/2010 M5.0 INCH MODOC CA TRAINED SPOTTER
6 HOUR AMOUNT.
0144 PM SNOW 6 SW MERLIN 42.46N 123.49W
12/19/2010 M1.5 INCH JOSEPHINE OR TRAINED SPOTTER
AMOUNT IS SINCE THIS MORNING. ELEVATION 1200 FEET. VERY
WET SNOW WEIGHING DOWN TREES.
0147 PM HEAVY RAIN 1 WSW WILLIAMS 42.21N 123.29W
12/19/2010 M1.69 INCH JOSEPHINE OR TRAINED SPOTTER
AMOUNT IS SINCE YESTERDAY. HEAVY WET SNOW MIXING IN AT
TIMES. SLUSHY ACCUMULATION. ELEVATION 1550 FEET.
0204 PM SNOW 2 WSW OBRIEN 42.06N 123.73W
12/19/2010 M2.0 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR AMOUNT ENDING AT 330 PM PST SUNDAY.
0204 PM HEAVY SNOW 1 N SUMMER LAKE 42.99N 120.78W
12/19/2010 M8.0 INCH LAKE OR TRAINED SPOTTER
AMOUNT IS SINCE 9 PM PST SATURDAY.
0204 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
12/19/2010 M4.50 INCH JOSEPHINE OR TRAINED SPOTTER
48 HOUR TOTAL ENDING AT 330 PM PST...2.50 INCHES FELL
FRIDAY INTO SATURDAY AND 2.00 INCHES SATURDAY INTO
SUNDAY.
0837 PM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/19/2010 M1.02 INCH JOSEPHINE OR TRAINED SPOTTER
PRECIPITATION TODAY SINCE MIDNIGHT. ALSO...1.5 INCHES OF
SNOW IS ON THE GROUND.
0103 AM SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M3.0 INCH SISKIYOU CA TRAINED SPOTTER
SNOWING MODERATE TO HARD AT TIMES. CURRENT TEMPERATURE 31
DEGREES. ELEVATION 3700 FEET.
0606 AM HEAVY RAIN 4 NE GOLD BEACH 42.45N 124.37W
12/20/2010 M1.84 INCH CURRY OR TRAINED SPOTTER
24 HOUR TOTAL. THUNDER...LIGHTNING...AND SMALL HAIL ALL
OCCURRED YESTERDAY. A BRIEF PERIOD OF HAIL WAS PEA-SIZED
WHILE THE REST THAT FELL WAS SMALLER.
0700 AM HEAVY RAIN 1 SSW OBRIEN 42.06N 123.71W
12/20/2010 M2.72 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL. 1.58 SINCE MIDNIGHT. A HALF INCH OF
SLUSHY SNOW ON THE GROUND AS WELL. ELEVATION 1550 FEET.
0724 AM HEAVY RAIN NE BROOKINGS 42.06N 124.29W
12/20/2010 M0.90 INCH CURRY OR TRAINED SPOTTER
THREE THUNDERSTORMS OCCURRED YESTERDAY AFTERNOON BETWEEN
2 AND 4 PM WITH VERY SMALL HAIL. ANOTHER THUNDERSTORM
OCCURRED AT 5AM THIS MORNING WITH HAIL SMALLER THAN
PEA-SIZED. CURRENTLY 45 DEGREES.
0724 AM HEAVY SNOW SSE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M5.0 INCH SISKIYOU CA TRAINED SPOTTER
TOTAL ACCUMULATION SINCE SNOW BEGAN LAST EVENING.
0846 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/20/2010 M2.45 INCH JOSEPHINE OR TRAINED SPOTTER
1 INCH WET SNOW
0846 AM HEAVY RAIN 4 SSW APPLEGATE 42.21N 123.19W
12/20/2010 M0.65 INCH JACKSON OR TRAINED SPOTTER
24 HR
0846 AM SNOW 4 SW WEED 41.37N 122.42W
12/20/2010 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
7PM-7AM
0846 AM SNOW SSE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M7.5 INCH SISKIYOU CA TRAINED SPOTTER
24 HR...2.5 SINCE 730 AM PST
0900 AM HEAVY SNOW 2 NNE SELMA 42.30N 123.59W
12/20/2010 M5.0 INCH JOSEPHINE OR TRAINED SPOTTER
LOCATION IS SELMA BETWEEN HAYES HILL AND DRAPER VALLEY.
24 HOUR AMOUNT. 1.09 INCHES OF WATER. PRECIP CHANGED BACK
AND FORTH BETWEEN RAIN AND SNOW THROUGH THE PERIOD.
ELEVATION NEAR 1500FEET.
0900 AM HEAVY RAIN 4 SE HARBOR 42.00N 124.20W
12/20/2010 M1.60 INCH CURRY OR TRAINED SPOTTER
1.6 INCHES RAINFALL PAST 24 HOURS.
0900 AM SNOW 1 WSW WILLIAMS 42.21N 123.29W
12/20/2010 M1.0 INCH JOSEPHINE OR TRAINED SPOTTER
HIGHLY VARIABLE SNOW AMOUNTS IN THE AREA WITH AVERAGE OF
ABOUT ONE INCH. PRECIP TYPE CHANGED OFTEN OVERNIGHT
BETWEEN RAIN AND SNOW WITH TEMP 34 TO 38F. CURRENTLY
RAINING AT 32F. THIS IS CAUSING LOCALIZED FREEZING RAIN.
0901 AM HEAVY SNOW N TENNANT 41.59N 121.91W
12/20/2010 M6.0 INCH SISKIYOU CA TRAINED SPOTTER
24 HOUR TOTAL ENDING AT 9 AM PST MONDAY. 2-DAY TOTAL OF
14 INCHES.
1155 AM HEAVY SNOW 2 SW MOUNT SHASTA 41.30N 122.34W
12/20/2010 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
8 INCHES OF NEW SNOW SINCE LAST NIGHT. BEGINNING TIME OF
SNOWFALL IS UNKNOWN. CURRENT TEMPERATURE 34.3F AND IT IS
STILL SNOWING. TREES APPEAR TO BE HOLDING UP WELL DESPITE
THE WET SNOW. LILACS ARE BENDING PRETTY SIGNIFCANTLY.
1254 PM HEAVY SNOW ESE MOUNT SHASTA 41.32N 122.31W
12/20/2010 M8.0 INCH SISKIYOU CA TRAINED SPOTTER
20-HOUR TOTAL. STILL SNOWING MODERATELY.
1256 PM SNOW 4 W MERLIN 42.52N 123.50W
12/20/2010 M3.8 INCH JOSEPHINE OR TRAINED SPOTTER
3.75 INCHES SNOW DEPTH. ABOUT 2 INCHES ACCUMULATION PAST
24 HOURS.
&&
48 HOUR SUMMARY OF EVENTS
SVENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 3:12 PM PST | Winter Weather Advisory | MFR | Siskiyou | 41 hr |
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.